Alert archive / California / Wind Advisories in 2011
Wind Advisory 19, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 9, 2011, 10:28 AM PDT. It took effect at May 9, 2011, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 10:28 AM PDT (17:28 UTC)
- In effect from
- May 9, 2011, 3:00 PM PDT
- Expired
- May 9, 2011, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS75 KPSR 091728 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1028 AM MST MON MAY 9 2011 CAZ033-100500- /O.NEW.KPSR.WI.Y.0019.110509T2200Z-110510T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1028 AM PDT MON MAY 9 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * AFFECTED AREA: IN SOUTHEAST CALIFORNIA...IMPERIAL COUNTY INCLUDING EL CENTRO AND IMPERIAL AS WELL AS INTERSTATE 8. * TIMING: FROM 3 PM THIS AFTERNOON THROUGH 10 PM PDT TONIGHT. * WINDS: SUSTAINED WINDS FROM THE WEST OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: TRAVEL MAY BE DIFFICULT ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND ESPECIALLY FOR LARGE OR HIGH PROFILE VEHICLES. TRAVEL MAY ALSO BE DIFFICULT ALONG PORTIONS OF INTERSTATE 8 ESPECIALLY NEAR THE MOUNTAINS OF WESTERN IMPERIAL COUNTY. AREAS OF BLOWING DUST MAY ALSO DEVELOP...TEMPORARILY REDUCING VISIBILITY DOWN TO A MILE OR LESS. SMALL UNSECURED OBJECTS MAY BECOME AIRBORNE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
1 follow-up statement
966 WWUS75 KPSR 100441 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 941 PM MST MON MAY 9 2011 CAZ033-100545- /O.EXP.KPSR.WI.Y.0019.000000T0000Z-110510T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 941 PM PDT MON MAY 9 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED IN ALL AREAS...AND ALTHOUGH THERE MAY BE GUSTS TO 35 MPH IN SOME SPOTS...WINDS WILL GENERALLY REMAIN BELOW ADVISORY LEVELS THE REMAINDER OF THE NIGHT. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 9, 10:20 AM PDT, 8 minutes earlier.
Area forecast discussion, May 9, 10:20 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1020 AM MST MON MAY 9 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE MOVING EAST OVER THE WESTERN UNITED STATES WILL BRING WINDY AND COOLER WEATHER TO OUR AREA TODAY...AND BREEZY WEATHER TUESDAY. SOME FURTHER COOLING IS EXPECTED IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY. HIGHS TODAY AND TUESDAY ARE EXPECTED TO BE WELL BELOW AVERAGE FOR EARLY MAY...IN THE UPPER 70S TO AROUND 80 DEGREES IN THE DESERT AREAS. A RETURN TO SOMEWHAT ABOVE AVERAGE TEMPERATURES IS EXPECTED BY THE END OF THE WORK WEEK AS HIGH PRESSURE FROM THE PACIFIC MOVES EAST ACROSS AREA. && .DISCUSSION... ANOMALOUSLY STRONG JET STREAK ORIENTED SW TO NE HAS GENERATED SOME EARLY MORNING CLOUDS AND COOLER TEMPERATURES ACROSS SOUTH-CENTRAL AZ. TEMPERATURES ARE RUNNING NEARLY 15 DEGREES LOWER THAN THIS TIME YESTERDAY. GIVEN THE RECENT TEMPERATURE TRENDS...MAX TEMPS WERE LOWERED GENERALLY 1 TO 3 DEGREES ACROSS THE FORECAST AREA. FURTHER WEST...THE MAIN CONCERN WILL AGAIN BE GUSTY WINDS AND AREAS OF BLOWING DUST ACROSS SE CA AND SW AZ THIS AFTERNOON. LOCAL WRF SHOWS 35+ KT WINDS AT 925 MB REDEVELOPING ACROSS IMPERIAL COUNTY THIS AFTERNOON. A WIND ADVISORY MAY NEED TO BE ISSUED AGAIN FOR THESE AREAS. PREVIOUS DISCUSSION... BY MID WEEK...RIDGING WILL BUILD INTO THE GREATER SOUTHWEST WEST...WITH TEMPERATURES RAPIDLY WARMING BACK INTO THE UPPER 90S TO NEAR 100 BY THE END OF THE WORK WEEK. THE RIDGE WILL BE SHORT LIVED...AS BOTH THE GFS AND ECMWF INDICATE ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE DOWN THE WEST COAST AND EVENTUALLY...AND VERY SLOWLY...MOVE EASTWARD EARLY NEXT WEEK. THIS WILL CONTINUE THE ROLLER COASTER RIDE OF TEMPERATURES...WITH HIGHS DROPPING BACK INTO THE 80S SUNDAY/MONDAY. FOR NOW...FORECAST REMAINS DRY WEDNESDAY THROUGH EARLY NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX...KIWA...KIPL...KBLH AND SURROUNDING AIRFIELDS... TROUGH WILL CONTINUE MOVING THROUGH THE REGION TODAY. WEST WINDS WILL REMAIN ELEVATED ESPECIALLY AT IPL/BLH WHERE GUSTS TO 35KTS CANNOT BE RULED OUT AT TIMES. LESS WIND EXPECTED AT PHX/IWA BUT COULD STILL SEE GUSTS IN THE UPPER 20S. WINDS WILL BEGIN TO DIMINISH AFTER 03Z WITH A RETURN TO TYPICAL DIURNAL DIRECTIONS AT THE END OF THE TAF PERIOD. VARYING AMOUNTS OF MID AND HIGH CLOUDINESS EXPECTED AT ALL SITES TODAY WITH THE TROUGH...GENERALLY 15-25KFT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE UPPER LOW WILL DEPART THE REGION BY THE MIDDLE OF THE WEEK WITH DRY CONDITIONS RETURNING. AFTERNOON HUMIDITIES WEDNESDAY THROUGH SUNDAY WILL DROP INTO THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERY EXPECTED. SOME BREEZINESS WILL DEVELOP NEXT WEEKEND AS A TROUGH APPROACHES THE REGION FROM THE WEST BUT WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/WANEK AVIATION...LEINS FIRE WEATHER...LEINS
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.